Alert archive / Montana / High Wind Warnings in 2014

High Wind Warning 30, NWS Great Falls, MT

November 4, 2014

NWS Great Falls, MT issued this high wind warning at Nov 4, 2014, 3:12 AM MST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 4, 2014, 3:12 AM MST (10:12 UTC)
Expired
Nov 4, 2014, 8:56 PM MST
In force
18 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

937 
WWUS75 KTFX 041012
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
312 AM MST TUE NOV 4 2014

MTZ009-048-050000-
/O.NEW.KTFX.HW.W.0030.141104T1012Z-141105T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
312 AM MST TUE NOV 4 2014

...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. 

* TIMING AND MAIN IMPACT: WESTERLY WINDS WILL BECOME STRONG ALONG
  THE ROCKY MOUNTAIN FRONT THIS MORNING...AND CONTINUE INTO THE
  EARLY EVENING HOURS. THE STRONG WINDS WILL MAKE TRAVEL DIFFICULT
  FOR HIGH PROFILE VEHICLES.

* WINDS: WEST WINDS OF 35 TO 45 MPH WILL MOSTLY GUST TO 60 MPH.
  HOWEVER...GUSTS THROUGH FAVORED CANYONS AND PASSES MAY GUST UP
  TO 75 MPH AT TIMES.

* OTHER IMPACTS: A MIXTURE OF RAIN AND SNOW COMBINED WITH WIND
  THROUGH PASSES MAY MAKE TRAVEL EXTRA HAZARDOUS THERE. POOR
  VISIBILITIES ARE ALSO EXPECTED IN THE MOUNTAINS DUE TO WET AND
  BLOWING SNOW.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS
  PASS...HEART BUTTE.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB:

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
2 follow-up statements
852 
WWUS75 KTFX 042314
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
414 PM MST TUE NOV 4 2014

MTZ009-048-050600-
/O.CON.KTFX.HW.W.0030.000000T0000Z-141105T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
414 PM MST TUE NOV 4 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

* TIMING AND MAIN IMPACT: WESTERLY WINDS WILL REMAIN STRONG INTO
  THE EVENING HOURS OVER THE ROCKY MOUNTAIN FRONT. THE STRONG
  WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES.

* WINDS: WEST WINDS OF 35 TO 45 MPH WILL MOSTLY GUST NEAR 65 MPH.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING AND MARIAS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
872 
WWUS75 KTFX 050356
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
856 PM MST TUE NOV 4 2014


MTZ009-048-050500-
/O.CAN.KTFX.HW.W.0030.000000T0000Z-141105T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
856 PM MST TUE NOV 4 2014

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

THE STRONG WINDS HAVE DIMINISHED OVER THE ROCKY MOUNTAIN FRONT.
THUS THE HIGH WIND WARNING HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 3, 10:50 PM MST, 4 hours 22 minutes earlier.

Area forecast discussion, Nov 3, 10:50 PM MST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1050 PM MST Mon Nov 3 2014

UPDATED AVIATION SECTION

.DISCUSSION...
Updated forecast is out. The current forecast is on track. Just a
few minor adjustments to the forecast to line up with current
conditions. Otherwise...chance for precip still looks good over
the Rocky Mountain Front later tonight. It will be windy tomorrow
as well...especially along the front range. For now...wind speeds
are below warning criteria...but it is being monitored closely.
Brusda

&&

.AVIATION...
UPDATED 0550Z.
High pressure continues to provide dry and stable conditions. Mid
and high clouds will increase overnight from the west ahead of a
disturbance aloft approaching from the west. Surface winds have
decreased but will become gusty again along the Rocky Mountain Front
and adjacent plains after 15z. VFR conditions prevail.

&&

.PREV DISCUSSION...
/ISSUED 450 PM MST Mon Nov 3 2014/

Tonight through Wednesday...High pressure will build over the region
resulting in dry and relatively warm conditions across much of the
area. Moisture associated with an approaching disturbance Tue will
likely bring rain and snow showers to the Continental Divide.
Westerly winds will remain gusty through the day on Tuesday. With
the passage of the disturbance on Tue, a few showers may move into
the mountains of Southwest Montana but chances of showers are fairly
low. Winds and showers decrease Wednesday in the wake of the
disturbance, but moisture in a northwesterly flow will keep a chance
for showers in the mountains of western Montana.

Wednesday night through Monday...An upper level high pressure
ridge will be over the Idaho Panhandle Wednesday night and will
move over the zones by mid-day Thursday. A shortwave will cross
the Pacific Northwest as the ridge moves east and an associated
surface trof will develop along the lee slopes of the Rockies.
Strong winds will develop with warning criteria looking possible
by afternoon. A chance of precipitation, mainly across the Hi-line,
will develop ahead of the shortwave but a greater threat of
precipitation will occur as a second shortwave moves through the
northwest flow aloft. This will bring a good chance of
precipitation across the north as an associated cold front crosses
the Canadian border after midnight Thursday night. The ridge will
rebuild Friday, the airmass will dry, and surface winds will again
become light. The northwest flow aloft will remain unsettled
Friday night onward and some chance of precipitation will continue
mainly across northern portions of the CWA. This unsettled flow
aloft will also bring brisk winds along the Rockies and adjacent
plains although not nearly as strong as those of Thursday. The
ECMWF and GFS differ significantly beginning Sunday night with the
amount of precipitation developed over the zones. The ECMWF is
much more wet as a result of a stronger shortwave developed Sunday
night and Monday. The GEM is weaker than the ECMWF and GFS and is
also dry. Due to the differing solutions, will be cautious with
PoPs. Zelzer

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  35  53  37  54 /   0  20  10  10
CTB  32  53  32  49 /   0  10  10  10
HLN  32  54  39  56 /   0  20  10  10
BZN  31  50  31  52 /   0  20  10  10
WEY  19  34  24  39 /   0  50  30  10
DLN  31  50  33  53 /   0  20  10  10
HVR  23  57  34  52 /   0  20  20   0
LWT  30  55  37  53 /   0  20  10  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

weather.gov/greatfalls
www.twitter.com/NWSGreatFalls
www.facebook.com/NWSGreatFalls

Nearby

High Wind Warnings in Montana, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.